Volume 16, Number 2 (July 2009)                   J Birjand Univ Med Sci. 2009, 16(2): 76-80 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

H. Hassanian Moghaddam, M. Babaee. A report of a body packer and successful treatment of him . J Birjand Univ Med Sci.. 2009; 16 (2) :76-80
URL: http://journal.bums.ac.ir/article-1-460-en.html

1- Assistant Professor , hassanian@sbmu.ac.ir
2- Forensic Medicine Specialist
Abstract:   (28786 Views)
Au unknown 55 years old man with loss of consciousness, bradypnea, cyanosis and miotic pupil was referred to hospital from a bus terminal. Neurological examination revealed no lateralized sign and acrocyanosis was positive. A short time after administration of hypertonic glucose and naloxone, he had seizure, hypotension and apnea, therefore, he underwent intubation and mechanical ventilation. Primary laboratory examinations revealed respiratory acidosis and hypoxemia. After brain CT scanning and other lab tests, he received naloxone again and showed more consciousness. Since the man was on suspicion of body packing, plain abdomen X-ray was done and the existence of several packs was confirmed. Treatment by polyethylene glycol 2 lit/h and naloxone and serial activated charcoal started and finally, the patient excreted the packets and was then discharged with good condition.
Full-Text [PDF 433 kb]   (1589 Downloads)    
Type of Study: Case Report | Subject: General
Received: 2009/08/29 | Accepted: 2016/03/10 | Published: 2016/03/10

Add your comments about this article : Your username or email:
Write the security code in the box

Send email to the article author


© 2015 All Rights Reserved | Journal of Birjand University of Medical Sciences

Designed & Developed by : Yektaweb